Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 17, 2021, 5:45 PM EDT for Allendale County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 5:45 PM EDT (21:45 UTC)
- Expired
- Jul 17, 2021, 6:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 41 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1339 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920
WWUS82 KCHS 172145
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
545 PM EDT Sat Jul 17 2021
SCZ040-042-043-172215-
Allendale-Hampton-Inland Colleton-
545 PM EDT Sat Jul 17 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON, COLLETON AND
ALLENDALE COUNTIES...
At 544 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Sycamore, or 8 miles east of Allendale,
moving northeast at 10 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Allendale, Fairfax, Brunson, Sycamore, Lodge, Ulmer, Crocketville and
Seigling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3305 8113 3305 8110 3303 8108 3310 8095
3308 8092 3291 8099 3292 8125 3286 8129
3288 8139 3311 8132 3312 8120
TIME...MOT...LOC 2144Z 204DEG 11KT 3300 8117
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 17, 4:18 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 17, 4:18 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Charleston SC 418 PM EDT Sat Jul 17 2021 .SYNOPSIS... The area will generally remain between Atlantic high pressure and inland troughing through late next week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A mid-level ridge should slide east as a broad upper-level trough begins to dig across the Deep South. A lee trough over the SC Midlands will provide a source for surface moisture convergence over the interior counties through the evening. Showers and thunderstorms will continue to initiate along and ahead of the westward/inland progression of the seabreeze as well as along outflow boundaries. Isolated strong storms are possible over the next couple of hours, mainly for the potential for damaging winds. DCAPE values around 1200J/kg and an environment prime for strong updrafts/pulse- like t-storms could produce strong downbursts as cells quickly collapse. Convection could linger through midnight, mainly over the interior counties, where sfc convergence is greatest. The rest of the night should remain rain-free as nocturnal stabilization occurs. Low temperatures are forecast to range in the low to mid 70s. Slightly warmer temperatures are forecast along the beaches with a low of near 80F in Downtown Charleston. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... Forecast confidence: Moderate to High. The SC Lowcountry/GA Coastal Empire will remain between Atlantic high pressure to the east and inland troughing. Deep moisture and some upper forcing will be in place across the region as well which will result in higher than normal rain chances, even during the nighttime periods. On Sunday the best rain chances should be farther inland with less of a coast/inland discrepancy thereafter as a weak cold front remains closer to the area. The severe storm risk looks to remain low given the lack of significant deep layer shear and instability, with heavy rain and resultant localized flash flooding more likely. High temperatures should be near normal Sunday and then below normal Monday and Tuesday. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Forecast confidence: Moderate. Not much change to the overall weather pattern through the rest of the week, although could be some drier air working in from the northwest mid to late week to reduce rain chances/amounts a bit at least Thursday/Friday. No significant severe storm/flood risk is anticipated at this time. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... VFR conditions expected across the terminals through 18Z Sunday. A sea breeze over the terminals is expected to push westward and will be out of the vicinity by 20Z. TSRA has been introduced for KSAV through 20Z to account for the initiation of convection along the sea breeze. Extended Aviation Outlook: High confidence in mostly VFR conditions at KCHS/KJZI/KSAV. Main concern is brief restrictions from showers/storms, especially Monday and Tuesday but possibly through Wednesday as well. && .MARINE... Broad Atlantic high pressure will persist over the waters. Expect southerly winds around 10 to 15 kt overnight and seas to range from 2-3 ft. Waterspouts: Similar to previous mornings, a land breeze will likely develop offshore early Sunday morning and waterspouts/funnel clouds are possible within the line of cumulus, which will dissipate by early afternoon. Sunday through Thursday: Moderate to high confidence this period. Atlantic high pressure will prevail along with an inland trough which will generally keep south/southwest winds in place across the southern SC/northern GA coastal waters. Winds/seas should stay below Small Craft Advisory levels through the period. Conditions could be slightly favorable for some waterspouts each morning along any land breezes that develop. Rip Currents: Although we haven't had any reports of rip currents so far today and swell energy is expected to diminish some Sunday we maintained the Moderate risk at all beaches for now. However, the enhanced risk is more likely along the GA coast where rip currents have been most persistent of late. By Monday confidence is higher in that the risk will be Low for all beaches due to even less swells impact the coast. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...BRM SHORT TERM...RJB LONG TERM...RJB AVIATION...BRM/RJB MARINE...BRM/RJB
Hazardous weather outlook, Jul 17, 3:01 AM EDT, 14 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 301 AM EDT Sat Jul 17 2021 GAZ117-119-139-141-SCZ048>051-180715- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 301 AM EDT Sat Jul 17 2021 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rip Currents: An elevated risk of rip currents is likely to occur again on Sunday at all beaches along the southeast South Carolina and southeast Georgia coast. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-180715- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 301 AM EDT Sat Jul 17 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jul 17, 3:33 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Charleston SC
333 PM EDT Sat Jul 17 2021
GAZ116>119-172000-
Coastal Chatham-Inland Chatham-Inland Bryan-Coastal Bryan-
333 PM EDT Sat Jul 17 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND CHATHAM
COUNTIES...
At 332 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Burroughs, or over Richmond Hill, moving
east at 5 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Richmond Hill, Windsor Forest, Coffee Bluff, Hunter Army Airfield,
Downtown Savannah, Montgomery, Garden City and Vernonburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3187 8134 3197 8138 3206 8117 3191 8111
TIME...MOT...LOC 1932Z 255DEG 5KT 3196 8128
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHLocal storm report, Jul 17, 4:09 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM LIGHTNING 1 W BURROUGHS 31.98N 81.26W
07/17/2021 CHATHAM GA EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE ON AUSTIN WAY. NO KNOWN DAMAGE
AT THIS TIME.
&&
EVENT NUMBER CHS2100433Special weather statement, Jul 17, 4:15 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Charleston SC
415 PM EDT Sat Jul 17 2021
GAZ116-118-138-172045-
Inland Liberty-Inland Chatham-Inland Bryan-
415 PM EDT Sat Jul 17 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN, LIBERTY AND
CHATHAM COUNTIES...
At 415 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Richmond Hill, moving northeast at 10 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Pooler, Richmond Hill, Bloomingdale and Burroughs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3199 8149 3212 8131 3194 8118 3192 8120
3192 8121 3191 8122 3186 8141
TIME...MOT...LOC 2015Z 244DEG 7KT 3196 8138
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHLocal storm report, Jul 17, 4:16 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 1 SSE COOSAWHATCHIE 32.57N 80.92W
07/17/2021 JASPER SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTED A TREE DOWN ON COOSAW SCENIC
DRIVE. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2100434Local storm report, Jul 17, 5:32 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM RIP CURRENTS TYBEE ISLAND 32.00N 80.84W
07/17/2021 AMZ354 GA FIRE DEPT/RESCUE
A SMALL, WEAK RIP CURRENT OCCURRED THROUGH THE DAY JUST
TO THE NORTH OF CENTER STREET. IT WAS ONGOING AT THE
TIME OF THE REPORT (~5:15 PM). ANOTHER SMALL, WEAK RIP
CURRENT OCCURRED THROUGH THE DAY JUST NORTH OF THE PIER
AND NEAR 14 STREET. IT DISSIPATED AROUND 4:30 PM. NO
RESCUES.
&&
EVENT NUMBER CHS2100435Special weather statement, Jul 17, 5:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
545 PM EDT Sat Jul 17 2021
SCZ040-042-043-172215-
Allendale-Hampton-Inland Colleton-
545 PM EDT Sat Jul 17 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON, COLLETON AND
ALLENDALE COUNTIES...
At 544 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Sycamore, or 8 miles east of Allendale,
moving northeast at 10 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Allendale, Fairfax, Brunson, Sycamore, Lodge, Ulmer, Crocketville and
Seigling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3305 8113 3305 8110 3303 8108 3310 8095
3308 8092 3291 8099 3292 8125 3286 8129
3288 8139 3311 8132 3312 8120
TIME...MOT...LOC 2144Z 204DEG 11KT 3300 8117
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:40 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 17, 3:09 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 66 min |
| Jul 17, 3:11 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 37 min |
| Jul 17, 2:27 PM EDT | Special Weather Statement | CHS | Chatham | 33 min |
| Jul 17, 3:02 PM EDT | Special Weather Statement | CHS | Chatham | 28 min |
| Jul 17, 3:33 PM EDT | Special Weather Statement | CHS | Chatham | 27 min |
| Jul 17, 4:15 PM EDT | Special Weather Statement | CHS | Bryan | 30 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.